Nebraska, 2001

Hail in Nebraska, June 1, 2001

June 1, 2001 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 1, 2:08 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 1, 2:08 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
308 PM CDT FRI JUN 1 2001

MAIN FORECAST CONCERNS ARE ONGOING SEVERE PROSPECTS AND RAIN CHC
SATURDAY NIGHT ONWARD.

SHORT TERM...STRONGEST STORMS HAVE REMAINED IN IA WHERE SO
FAR...WHERE CONVECTIVE LINE APPEARS TO COOINCIDE WITH STRONG CDFNT
AND LOW LVL MOIST INFLOW IS BEST.  IN ERN NEB...STRONGEST STORMS
HAVE DEVELOPED IN PREFRONTAL LINE WITH A SECOND LINE ALONG FRONT.
ANTICIPATE DROPPING SOME NRN COUNTIES IN BOTH WATCHES BY ZONE TIME.

COOL ADVN IS QUITE STRONG TONIGHT...BUT WINDS WILL KEEP TEMPS FROM
DROPPING TOO FAR.  TEMPS SHOULD RECOVER ABOUT TO NGM MOS AND PREV
FCST SATURDAY.

ETA AND AVN AGREE ON INCREASING 700 MB WARM MOIST ADVECTION GETTING
INTO SW ZONES BY LATE SATURDAY NIGHT.  LOWER LEVELS ARE STILL
DRY...SO WILL RAISE POPS ONLY SLIGHTLY FROM CURRENT FORECAST.
PRECIP CHANCES LOOK BETTER SUNDAY INTO SUNDAY NIGHT...ESPECIALLY IN
SOUTH.  LOW LEVEL MOISTURE IS POOLING IMPRESSIVELY TO THE SOUTH OF A
FRONT IN THE SRN PLAINS.

EXTENDED LOOKS WET MON INTO TUE.  EXPECT DRY CONDITONS AND GRADUAL
WARMUP LATER NEXT WEEK UNDER EXPANDING WRN UPPER RIDGE.

.OMA...NONE.
POLLACK

In the hours before

Special weather statement, Jun 1, 11:01 AM CST, 4 hours 27 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-012300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1200 NOON CDT FRI JUN 1 2001

STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS
EVENING IN PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.  THERE
IS A SLIGHT RISK OF SEVERE STORMS MAINLY ALONG AND SOUTH OF A
LINE FROM NEAR SEWARD TO PLATTSMOUTH AND OAKLAND IOWA.

INSTABILITY IS INCREASING OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA
AS TEMPERATURES AND HUMIDITY RISE.  A STRONG COLD FRONT WILL PUSH
INTO THE AREA DURING THE MID AFTERNOON.  THIS FRONT IS EXPECTED TO
ACT AS A TRIGGER FOR RAPID THUNDERSTORM DEVELOPMENT.  THUNDERSTORMS
WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE.  THE STORMS COULD
ORGANIZE INTO A SQUALL LINE...BUT WIND SHEAR IS SUFFICIENTLY STRONG
THAT TORNADOES ARE ALSO POSSIBLE.  THE STORMS ARE EXPECTED TO MOVE
SOUTH OF THE AREA BY 10 PM AS THE FRONT SPEEDS TOWARD THE SOUTHEAST.

POLLACK
Special weather statement, Jun 1, 12:08 PM CST, 3 hours 20 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-012310-

HAZARDOUS WEATHER OUTLOOK ... UPDATE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
108 PM CDT FRI JUN 1 2001

STORM SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND THIS
EVENING IN PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA.  THERE IS A
RISK OF SEVERE STORMS ALONG AND SOUTH OF A LINE FROM COLUMBUS TO
ONAWA IOWA.

INSTABILITY IS INCREASING OVER EASTERN NEBRASKA AND SOUTHWEST IOWA
AS TEMPERATURES AND HUMIDITY RISE.  A STRONG COLD FRONT WILL PUSH
THROUGH THE AREA THIS AFTERNOON AND THIS EVENING.  THIS FRONT WILL
ACT AS A TRIGGER FOR RAPID THUNDERSTORM DEVELOPMENT.  THUNDERSTORMS
WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE.  THE STORMS COULD
ORGANIZE INTO A SQUALL LINE...BUT WIND SHEAR IS SUFFICIENTLY STRONG
THAT TORNADOES ARE ALSO POSSIBLE.  THE STORMS ARE EXPECTED TO MOVE
SOUTH OF THE AREA BY 10 PM AS THE FRONT SPEEDS TOWARD THE SOUTHEAST.

POLLACK
Local storm report, Jun 1, 2:07 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
307 PM CDT FRI JUN 01 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    CARSON                    IA   .75 INCH HAIL
06/01/01   POTTAWATTAMIE                  REPORTED BY FIRE AND
                                          RESCUE.

0245 PM    5 W CARSON                IA   .75 INCH HAIL
06/01/01   POTTAWATTAMIE                  REPORTED BY PUBLIC.

0249 PM    1 W MISSOURI VLY          IA   .88 INCH HAIL
06/01/01   HARRISON                       REPORTED BY HAM RADIO
                                          OPERATOR.

0259 PM    ELLIOTT                   IA   1 INCH HAIL
06/01/01   MONTGOMERY                     REPORTED BY PUBLIC.
Special weather statement, Jun 1, 2:32 PM CST, 56 minutes before
IAZ043-055-056-069-079-080-090-091-012100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
332 PM CDT FRI JUN 1 2001

...PARTS OF TORNADO WATCH 344 NO LONGER IN EFFECT IN PARTS OF
SOUTHWEST IOWA...

TORNADO WATCH 344 WHICH WAS ISSUED ABOUT 1 PM CDT IS NOT LONGER IN
EFFECT IN MONONA...HARRISON...SHELBY AND POTTAWATTAMIE COUNTIES IN
SOUTHWEST IOWA.  THE THUNDERSTORMS HAVE MOVED SOUTH OF THESE
COUNTIES.

THE WATCH REMAINS IN EFFECT FOR MILLS...MONTGOMERY...FREMONT
AND PAGE COUNTIES UNTIL 7 PM CDT.

POWERS
Special weather statement, Jun 1, 2:34 PM CST, 54 minutes before
NEZ050>053-065>068-078-088>093-012115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
334 PM CDT FRI JUN 1 2001

...PARTS OF SEVERE THUNDERSTORM WATCH 345 NO LONGER IN EFFECT IN
PARTS OF SOUTHWEST IOWA...

SEVERE THUNDERSTORM WATCH 345 WHICH WAS ISSUED ABOUT 145 PM CDT IS
NOT LONGER IN EFFECT IN BUTLER...SAUNDERS...DOUGLAS...SARPY...
SEWARD...LANCASTER...CASS AND OTOE COUNTIES.  THE STRONG
THUNDERSTORMS HAVE MOVED SOUTH OF THESE COUNTIES. A FEW WEAK
THUNDERSTORMS MAY PERSIST.

THE WATCH REMAINS IN EFFECT FOR SALINE...JEFFERSON...GAGE...
JOHNSON...NEMAHA AND RICHARDSON COUNTIES UNTIL 7 PM CDT.

POWERS
Special weather statement, Jun 1, 2:34 PM CST, 54 minutes before
NEZ050>053-065>068-078-088>093-012115-

SPECIAL WEATHER STATEMENT...CORRECT HEADING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
334 PM CDT FRI JUN 1 2001

...PARTS OF SEVERE THUNDERSTORM WATCH 345 NO LONGER IN EFFECT IN
PARTS OF SOUTHEAST NEBRASKA...

SEVERE THUNDERSTORM WATCH 345 WHICH WAS ISSUED ABOUT 145 PM CDT IS
NOT LONGER IN EFFECT IN
BUTLER...SAUNDERS...DOUGLAS...SARPY...SEWARD...LANCASTER...CASS AND
OTOE COUNTIES IN NEBRASKA.  THE STRONG THUNDERSTORMS HAVE MOVED
SOUTH OF THESE COUNTIES. A FEW WEAK THUNDERSTORMS MAY PERSIST.

THE WATCH REMAINS IN EFFECT FOR SALINE...JEFFERSON...GAGE...
JOHNSON...NEMAHA AND RICHARDSON COUNTIES UNTIL 7 PM CDT.

POWERS

The radar

The Topeka radar (KTWX), 118 km away, was scanning. The volume nearest the first event began at 21:26 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pawnee

When
June 1, 3:28 PM CST
Where
Pawnee County, 12 mi SW of Burchard
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.033, -96.517

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254091.